Arkansas, 2006

Flash Flood in Arkansas, August 12, 2006

August 12, 2006 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 12, 5:37 AM CST, 13 minutes earlier.

Area forecast discussion, Aug 12, 5:37 AM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 AM CDT SAT AUG 12 2006

.AVIATION...
LOW LEVEL MOISTURE IS ABUNDANT ENOUGH TO ALLOW DENSE FOG TO FORM
OVER AREAS WHERE THE SKY HAS CLEARED AND WINDS HAVE GONE CALM.
EXPECT WARMING TO TAKE PLACE EARLY THIS MORNING...SO FOG WILL BE
SHORT LIVED. SURFACE BOUNDARY OVER SOUTHERN ARKANSAS STILL IN
PLACE ALONG WITH THE INSTABILITY SURROUNDING IT. SCATTERED SHOWERS
AND A TSTORM HERE AND THERE CONTINUE TO DUMP HEAVY AMOUNTS OF RAIN
UNDER LIGHT FLOW ALOFT. TERMINAL FORECASTS IN THE SOUTH WILL KEEP
SHOWERS OR STORMS IN THE VICINITY.
&&

.PREV DISCUSSION.../ISSUED 400 AM CDT SAT AUG 12 2006/

SHORT TERM...TODAY THROUGH TUESDAY
EFFECTIVE FRONT AND OUTFLOW BOUNDARIES HAVE MOVED INTO SOUTHERN
PARTS OF THE CWA AND MAY HOLD IN THAT AREA THROUGH TODAY INTO
TONIGHT. SHOWERS AND THUNDERSTORMS HAVE COVERED THE SOUTHEASTERN
PART OF THE CWA EARLY THIS MORNING WITH AREAS OF VERY HEAVY RAIN IN
LINCOLN COUTNY AND PARTS OF SOUTHERN ARKANSAS AND NORTHERN DESHA
COUNTIES. NEW HEAVY ACTIVITY HAS DEVELOPED IN LINCOLN COUNTY
PROMPTING ISSUANCE OF A FLASH FLOOD WARNING. ISOLATED SHOWERS AND
THUNDERSTORMS HAVE ALSO DEVELOPED IN OTHER PARTS OF SOUTHERN
ARKANSAS. THE ACTIVITY IN THE SOUTHEAST SHOULD DIMINISH EARLY THIS
MORNING BUT NEW DEVELOPMENT IS EXPECTED BY AFTERNOON WITH THE SOUTH
MOST FAVORED WHERE THE BOUNDARIES WILL BE LOCATED. WENT WITH 50
PERCENT POPS IN THE SOUTHEAST FOR TODAY BASED ON THE ONGOING
ACTIVITY THERE AND POPS DECREASE TO 20 ACROSS CENTRAL SECTIONS AND
LEFT MENTION OF RAIN OUT OF THE NORTH. CLOUDS AND EASTERLY WIND
COMPONENT SHOULD KEEP MAXES IN THE UPPER 80S TO LOWER 90S. THE
PATTERN SHOULD CHANGE LITTLE TONIGHT WITH BOUNDARIES REMAINING IN
THE SOUTH. SHOWERS AND THUNDERSTORMS SHOULD SHOW A DIURNAL DECREASE
AND LOWERED POPS FOR TONIGHT TO 20 TO 30 ACROSS THE SOUTH HALF. ON
SUNDAY...WHAT IS LEFT OF A WEAK FRONT WILL DRIFT BACK TO THE NORTH
AND DEEPER MOISTURE WILL MOVE BACK ACROSS MOST OF THE AREA. THIS
ALONG WITH THE UNSTABLE AIR MASS WILL RESULT IN A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWA ESPECIALLY DURING
THE AFTERNOON. MAXES MAY MOVE UP A LITTLE WITH MOST AREAS IN THE
LOWER 90S. ON MONDAY A NEW COLD FRONT MOVES DOWN THE PLAINS TOWARD
THE AREA. RETURN FLOW SETS UP WHICH SHOULD LEAD TO WARMER MAXES WITH
MID 90S TO NEAR 100. MODEST MOISTURE REMAINS AND THIS ALONG WITH
INSTABILITY WILL RESULT IN SMALL POPS FOR SHOWERS AND THUNDERSTORMS
ALTHOUGH CONFIDENCE IS NOT HIGH WITH NO SIGNIFICANT BOUNDARIES OR
SHORT WAVES INDICATED. THE FRONT WILL LIE NEAR THE NORTHERN BORDER
OF ARKANSAS BY TUESDAY. ITS MOVEMENT AFTER THIS IS UNCERTAIN WITH
MODELS SHOWING DIFFERENT SOLUTIONS. FOR NOW WILL FORECAST THE FRONT
HANGING AROUND NORTHERN ARKANSAS AND WILL HAVE CHANCE POPS FOR
SHOWERS AND THUNDERSTORMS IN THAT AREA WITH SMALL POPS TO THE
SOUTH.

LONG TERM...TUESDAY NIGHT THROUGH FRIDAY
HIGH PRESSURE AT THE SURFACE OVER MISSOURI WILL KEEP PUSHING A BAND
OF MOISTURE FROM NORTH TO SOUTH FROM 00Z WED THROUGH 06Z THU. THERE
WILL BE WEAK LIFT WITH THIS FEATURE...SO ONLY MINOR POPS IN THE 20
PERCENT RANGE WILL BE INCLUDED FROM TUESDAY NIGHT INTO WEDNESDAY
EVENING...THEN DRYING OUT THE FORECAST FOR THE REMAINDER OF THE LONG
TERM. THE SURFACE HIGH WILL MOVE EAST AND EXPAND FROM THE GREAT
LAKES TOWARD NORTHEAST TEXAS...KEEPING GULF MOISTURE AT BAY. UPPER
LEVEL FEATURES WILL NOT BE NOTICEABLE IN THE LONG TERM SINCE THE
PERIOD WILL BE PUNCTUATED BY STRONG RIDGE. TEMPERATURES WILL HAVE A
CHANCE TO MODERATE SOMEWHAT...ESPECIALLY BY THE END OF THE LONG TERM
WHEN TEMPS WILL BE TRENDING LOWER TOWARD THE NORMALS.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...32
Hazardous weather outlook, Aug 12, 4:00 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 12 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT AUG 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK BOUNDARY OVER SOUTHERN ARKANSAS WILL BE CAPABLE OF PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THERE COULD BE ISOLATED
INSTANCES OF SEVERE WEATHER ACROSS THE SOUTH HALF OF THE STATE ON
ACCOUNT OF STRONG AND DAMAGING WINDS OR HEAVY RAINS THAT MAY RESULT
IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COMBINATION OF HIGH HUMIDITY WITH HIGH TEMPERATURES WILL BE
PRODUCING HEAT STRESS...MAINLY OVER THE SOUTH HALF OF ARKANSAS
MONDAY AFTERNOON AND AGAIN ON TUESDAY AFTERNOON. HEAT INDEX VALUES
WILL BE REACHING AT OR ABOVE 105 DEGREES FOR THE EARLY PART OF NEXT
WEEK...SO HEAT ADVISORIES MAY BE REQUIRED MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

32

The radar

The Little Rock radar (KLZK), 109 km away, was scanning. The volume nearest the first event began at 11:52 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lincoln

When
August 12, 5:50 AM CST to 7:00 AM CST
Where
Lincoln County, 1 mi W of Star City
Reported by
LAW ENFORCEMENT
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Heavy rains caused some localized flash flooding to occur just west of Star City. High water covered the roadway at the intersection of State Highway 212 and County Road 12.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531913.